Hyperthermia associated with 3,4‐methylenedioxyethamphetamine (‘Eve’)

@article{Tehan1993HyperthermiaAW,
  title={Hyperthermia associated with 3,4‐methylenedioxyethamphetamine (‘Eve’)},
  author={Brian Tehan and Richard D Hardern and Andrew Bodenham},
  journal={Anaesthesia},
  year={1993},
  volume={48}
}
A patient was admitted with hyperthermia, muscle rigidity, rhabdomyolysis and disseminated intravascular coagulation. He was initially thought to have taken 3,4‐methylenedioxymethamphetamine (MDMA, ‘Ecstasy’), but subsequent toxicology revealed the presence of 3,4‐methylenedioxyethamphetamine (MDEA, ‘Eve’), its sister drug, in his blood. Subsequent in vitro testing for malignant hyperthermia proved to be negative. 
Induction of Malignant Hyperthermia in Susceptible Swine by 3,4-Methylenedioxymethamphetamine (“Ecstasy”)
TLDR
Investigating whether MDMA is a trigger of MH in susceptible swine found dantrolene therapy of MDMA-induced MH crisis in the MHS swine partially counteracted the clinical signs of MH immediately and advised MHS patients to avoid use of MDMA or related drugs. Expand
Intentional overdose and death with 3,4-methylenedioxyethamphetamine (MDEA; "Eve"): case report.
TLDR
A case of suicide following ingestion of a large dose of 3,4-methylenedioxyethamphetamine (MDEA, "Eve") in a 27-year-old woman with a history of depression and attempted suicide with benzodiazepines resulting in a 24-hour hospital admission is reported. Expand
MDMA induced hyperthermia: asurvivor withan initial bodytemperature of42.9°C
TLDR
This is the first report of a patient surviving hyperpyrexia following MDMA ("Ecstasy") ingestion, and assisted ventilation, aggressivefluid therapy, and the early administration of dantrolene are reported. Expand
Methylenedioxymethamphetamine (ecstasy)-related hyperthermia.
TLDR
It is reported that hyperthermia associated with MDMA use cannot be solely attributed to rave parties (high ambient temperatures, excessive dancing, dehydration, and overcrowded conditions), drug contaminants, or co-ingestants, and a better understanding of the etiology ofhyperthermia after MDMA use is needed. Expand
3 , 4-Methylenedioxy analogues of amphetamine : Defining the risks to humans
The 3,4-methylenedioxy analogues of amphetamine [MDMA (‘‘Ecstasy’’, ‘‘Adam’’), MDA (‘‘Love’’) and MDE (‘‘Eve’’)] are recreational drugs that produce feelings of euphoria and energy and a desire toExpand
MDMA induced hyperthermia: a survivor with an initial body temperature of 42.9 degrees C.
A young male survived hyperpyrexia (42.9 degrees C) following MDMA ("Ecstasy") ingestion. He developed convulsions, rhabdomyolysis, metabolic acidosis, and respiratory failure. This was successfullyExpand
An unusual case of Ecstasy poisoning
We describe a case of poisoning with 3,4-methylenedioxymet-amphetamine Ecstasy that presented with all the features suggestive of a fatal outcome, including a creatinine phosphokinase level markedlyExpand
Acute poisoning with amphetamines (MDEA) and heroin: Antagonistic effects between the two drugs
TLDR
A case of oral ingestion of large doses of both the amphetamine-derivative 3,4-methylene dioxyethamphetamine and heroin is reported, where the patient did not present with the classic signs and symptoms normally seen during intoxication with these drugs. Expand
[Malignant hyperthermia. The ugly].
TLDR
The term "malignant hyperthermia" (MH), regarded as the typical anaesthetic disease, refers to a clinical syndrome of varying intensity and develops only under exposure of certain triggering substances or mechanisms and may also arise from other drug-induced diseases. Expand
Ecstasy toxicity.
TLDR
The emphasis of the case report should have been on the importance of aggressive supportive care (cooling, rehydration and treatment of acidosis and other metabolic problems) and intensive monitoring and the use of dantrolene has a role in the mangement of such cases. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 25 REFERENCES
Ecstasy, 3–4 Methylenedioxymethamphetamine (MDMA), a Fatality Associated with Coagulopathy and Hyperthermia
TLDR
A previously fit 16-year-old girl was admitted to accident & emergency following a convulsion and police enquiries established that she had only consumed one tablet of Ecstasy, which led to her death 36 h following admission. Expand
An overdose of ecstasy
An overdose of the semisynthetic, hallucinogenic amphetamine 3,4‐methylenedioxymethamphetamine resulted in convulsions, hyperthermia, hyperkalaemia and rhabdomoy lysis. The patient's management,Expand
Multiple severe complications from recreational ingestion of MDMA ('Ecstasy')
TLDR
A young woman who suffered serious but reversible toxic reactions from a recreational dose of 3,4-methylenedioxymethamphetamine (MDMA, "Ecstasy") and whose blood levels of MDMA were much higher than in any of the fatalities reported by Dowling et al. Expand
Hyperthermia associated with drug intoxication
TLDR
Five patients died and four had severe permanent neurologic sequelae from drug-induced hyperthermia, and cooling did not appear to favorably affect the outcome after body temperature had remained above 40.5°C for a prolonged period. Expand
Neurochemistry and Neurotoxicity of 3,4‐Methylenedioxymethamphetamine (MDMA, “Ecstasy”)
TLDR
The following review attempts to provide a brief summary of recent data on the neurochemistry and neurotoxicity of MDMA and its derivatives. Expand
'Eve' and 'Ecstasy'. A report of five deaths associated with the use of MDEA and MDMA.
TLDR
In three patients, MDMA or MDEA may have contributed to death by the induction of arrhythmias in individuals with underlying natural disease, and death as a consequence of the use of these drugs appears to be rare, but it does occur. Expand
Effects of 3,4-methylenedioxymethamphetamine on autonomic thermoregulatory responses of the rat
TLDR
The data suggest that, at relatively warm Ta's, MDMA-induced stimulation of serotonergic pathways causes an elevation in MR and peripheral vasoconstriction, thus producing life-threatening elevations in Tc, which is consistent with preliminary studies using radiotelemetry methodology. Expand
Ecstasy and the dance of death.
TLDR
It is important that a correct diagnosis is made so that patients with juvenile myoclonic epilepsy may be advised that treatment is usually required life long, and current information on use of anticonvulsant drugs has been derived exclusively from retrospective studies and anecdotal reports. Expand
5-Hydroxyindoleacetic acid in cerebrospinal fluid reflects serotonergic damage induced by 3,4-methylenedioxymethamphetamine in CNS of non-human primates
TLDR
CSF 5-HIAA can be employed to detect central serotonergic damage produced by MDMA in non-human primates, and it is suggested that CSF may be useful for detecting MDMA-induced neuronal damage in humans. Expand
Antagonism of the neurotoxicity due to a single administration of methylenedioxymethamphetamine.
TLDR
Although these results strongly implicate dopamine release in the long-term neurochemical effects of MDMA, protection was also provided by selective 5-HT2 antagonists indicating that the neurotoxicity is dependent upon the release of both dopamine and5-HT. Expand
...
1
2
3
...